So where to start? Guess this forces another time to think back when a fatal turn of my life started. Unlike most of us here, I started the 2 week sample supply of Lexapro pill in 2009 for a severe headache based on recommendation of a friend who has been taking SSRI for years. So I didn't go through any information of side effect or how to take the drugs etc., information you would otherwise get from a pharmacist or dedication insert. Somehow it stopped my headache 2 weeks on 10 mg of lex. I don't remember why I restarted it after the initial doses, but do know it’s not for another headache. It was something only now I can relate that it must be withdrawal of that 2 weeks sample. Anyway, I started feeling anxious and other flu-like symptoms (which I mistakenly thought I do have anxiety) so I have been on and off lex on a dose 1/4--1/3 of the 10 mg pill over 3 yrs. period (so been withdrawal numerous times unconsciously). I was ok then except for some pins/needling sensation on head, neck and back in morning which is tolerable.
When the generic Lex was first available in the market mid-2012, insurance switched me to it without my awareness. After half year of the switch (increased from 2.5mg to 10mg in fighting with the side effects), pin and needling getting less to none while jaw pain progresses to a level of daily bothersome.
The thought of withdrawal was triggered by the worsening of the jaw pain. I prepared the WD fully (as I thought) by lots of online research and used the program from Point of Return taking their supplement pre, during, post WD along with lower than suggested reduction rate (5%) tapering down from 10mg-5mg quickly and then 5mg-2.5mg (liquid) in 2 months when hell started with the most weird and severe jaw and head pain which took me to the first ever panic attack (Aug.2013), plus constent knifing on my head.
I backed up to 2.5-3.0mg since then in fearing of the recurrence of the severe WD. Ever since then, I never had one day or minute free of this pain, along with hot flush companied by occasional anxiety and depression..
I switched back to name brand Nov. 2013 (also liquid) after learning from others that the generic can cause severe jaw pain (it is recognized by many generic takers that the two works differently and the generic is bad or worse). It seems the pain is lessoned after 4 month switch just a tiny bit in severity not even the frequency while stabilizing for the change has been the battle of my everyday life. It’s so crazy how much one drop more or less can do to my poor mind and I have to say I gave up hope to understand weather it’s too much or too less of the med is causing which/what symptoms. Everytime I change (ip or down) just a few drops of the liquid lex, I got handful of strange and new symptoms and lately I have been thinking of suicide, the only way to stop it all. I dont know if when others talking about suicidal thoughts, is it somethign poped up out of blue or more like the terrible feeling/suffering put you into such thought?
Putting all the sorrow and agony aside, While in constant search for understanding of the situation for a strategy, from what I learned from publications (one of those linked below) and fellow victims (with same severe WD after many years), I have been asking myself this big question: will it be better off just staying with the med than continuing tapering (which could post greater danger and suffering for long time)?
I understand this means giving up the hope for freedom and live with poor quality life. But this is what I have been struggling lately everyday and really appreciate your thoughts.
Hope we all have a good day for the good Friday and getting better.